Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 88, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2014, 4:49 PM CDT for Bureau County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 21, 2014, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 97 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS53 KDVN 212149
SVRDVN
ILC011-212230-
/O.NEW.KDVN.SV.W.0088.140621T2149Z-140621T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 530 PM CDT.
* AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHEFFIELD...
AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...WYANET...TISKILWA...PROVIDENCE...COAL HOLLOW...
MALDEN...DOVER AND BUREAU.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 41 AND
62.
OTHER LOCATIONS AFFECTED INCLUDE MAUTINO STATE FISH AND WILDLIFE
AREA...HENNEPIN CANAL PARKWAY STATE PARK AND BUREAU COUNTY
FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4123 8936 4124 8976 4145 8976 4151 8935
4124 8935
TIME...MOT...LOC 2149Z 266DEG 18KT 4136 8966
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY2 follow-up statements
595
WWUS53 KDVN 212202
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT SAT JUN 21 2014
ILC011-212230-
/O.CON.KDVN.SV.W.0088.000000T0000Z-140621T2230Z/
BUREAU IL-
502 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BUREAU
COUNTY UNTIL 530 PM CDT...
AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WYANET...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...TISKILWA...DOVER...COAL HOLLOW...MALDEN AND BUREAU.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 47 AND
62.
OTHER LOCATIONS AFFECTED INCLUDE BUREAU COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4123 8947 4124 8964 4143 8965 4151 8935
4124 8935
TIME...MOT...LOC 2202Z 266DEG 18KT 4136 8957
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY256
WWUS53 KDVN 212226
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT SAT JUN 21 2014
ILC011-212236-
/O.EXP.KDVN.SV.W.0088.000000T0000Z-140621T2230Z/
BUREAU IL-
526 PM CDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUREAU COUNTY WILL
EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR EASTERN PORTIONS OF BUREAU COUNTY UNTIL 6 PM CDT.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4123 8947 4124 8964 4143 8965 4151 8935
4124 8935
TIME...MOT...LOC 2226Z 266DEG 18KT 4137 8941
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:53 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 21, 2:53 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 253 PM CDT SAT JUN 21 2014 .SYNOPSIS... ISSUED AT 250 PM CDT SAT JUN 21 2014 MCV WAS MOVING INTO THE FAR NW CORNER OF IL WITH A WIND SHIFT LINE EXTENDING TO NEAR THE QUAD CITIES AND THEN TO KOTM AND THEN INTO NW MO. EFFECTIVE BULK SHEAR WAS IN THE 30-35 KT RANGE IN WESTERN AND NORTHERN IL WITH SBCAPES OF 3000-3500 J/KG EAST OF THE MS RIVER. A FEW THUNDERSTORMS HAVE FORMED IN OUR FAR SE CWA OTHERWISE ISOLATED STORMS WERE IN NORTHWEST IL. SOME CLEARING WAS NOTED BEHIND THE MCV IN NORTHERN IA AS SUBSIDENCE SPREADS INTO THAT AREA. CURRENT TEMPERATURES RANGED FROM THE THE MID 70S TO UPPER 80S. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 250 PM CDT SAT JUN 21 2014 FORECAST FOCUS ON ISOLATED TO SCATTERED THUNDERSTORMS EAST OF THE MS RIVER LATE THIS AFTERNOON THEN INCREASING CHANCES ON SUNDAY. TONIGHT...CONVECTION EAST OF THE MS RIVER SHOULD HAVE EXITED THE DVN CWA BY 5 OR 6 PM. OTHERWISE SUBSIDENCE BEHIND THE DEPARTING MCV SHOULD BRING DRY CONDITIONS TO MUCH OF THE CWA THE REMAINDER OF TONIGHT. THE EXCEPTION WILL BE OUR FAR SOUTH WHERE WEAK 850 MB CONVERGENCE MAY BE ABLE TO TRIGGER A FEW SHOWERS OR STORMS. MINIMUM TEMPERATURES WILL BE IN THE 60S. SUNDAY...THUNDERSTORMS SHOULD INCREASE DURING THE AFTERNOON ESPECIALLY WEST OF THE MS RIVER. THIS WILL BE DUE TO LARGE SCALE ASCENT ARRIVING AHEAD OF AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST. SHEAR APPEARS WEAK SO THE SEVERE WEATHER THREAT LOOKS TO BE WEST OF THE DVN CWA WHERE THE STRONGER FORCING WILL EXIST. MAXIMUM TEMPERATURES WILL BE IN THE 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT JUN 21 2014 OVERVIEW...SEVERAL ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN. SUNDAY NIGHT THROUGH MONDAY NIGHT...A STRONG UPPER LEVEL SHORTWAVE WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MISSISSIPPI VALLEY. THIS WAVE ALONG WITH MULTIPLE MESOSCALE OUTFLOW BOUNDARIES AND WARM FRONT NEAR THE AREA WILL PROVIDE THE FOCUS TO INITIATE CONVECTIVE STORMS. MOISTURE LEVELS IN THE ATMOSPHERE ARE VERY HIGH WITH PRECIPITABLE WATERS RANGING NEAR 2 INCHES. THE UPPER FORCING COMBINED WITH A SATURATED ATMOSPHERE WILL PRODUCE WIDESPREAD THUNDERSTORMS BRINGING HEAVY RAIN OF 1-3+ INCHES. THIS WILL CREATE A THREAT OF FLASH FLOODING AND INCREASE CREST HEIGHTS ON AREA RIVERS. SEE HYDRO SECTION BELOW FOR MORE INFORMATION ON RIVER FLOODING. TUESDAY AND WEDNESDAY...FOR A SHORT PERIOD THE MODELS PROG THE UPPER LEVEL FLOW TO BECOME WEST NORTHWEST. WEAK HIGH PRESSURE WILL WORK ITS WAY OVER THE PLAINS AND MISSISSIPPI VALLEY MAKING FOR A MAINLY DRY TWO DAYS. THURSDAY THROUGH SATURDAY...CONSENSUS MODELS SHOW A DEEP TROF LOCATED OVER THE WEST COAST WILL BEGIN TO MOVE SLOWLY EAST. THIS WILL CREATE A SOUTHWEST FLOW ALOFT OVER THE PLAINS AND UPPER MISSISSIPPI VALLEY. AS THE TROF APPROACHES THE REGION SOUTHERLY SURFACE WINDS WILL ADVECT HOT AND HUMID AIR FROM THE GULF OF MEXICO BRINGING A CHANCE THUNDERSTORMS. HIGH TEMPERATURES DURING THE WEEK WILL BE IN THE MID 80S WITH OVERNIGHT LOWS IN THE 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 250 PM CDT SAT JUN 21 2014 VFR CONDS THROUGH THIS TAF CYCLE BUT MVFR CIGS/VIS IN ANY THUNDERSTORMS. SCATTERED THUNDERSTORMS EXPECTED ALONG AND EAST OF THE MS RIVER THIS AFTERNOON THEN REDEVELOPING IN PORTIONS OF SOUTHEAST IA AFTER 06Z. WEAK SURFACE TROUGH MOVING ACROSS EASTERN IA THIS AFTERNOON WITH WINDS BECOMING WEST TO NORTHWEST. VARIABLE WINDS LESS THAN 5 KNOTS TONIGHT THEN SOUTH LESS THAN 10 KNOTS SUNDAY. && .HYDROLOGY... ISSUED AT 250 PM CDT SAT JUN 21 2014 AREA TRIBUTARY RIVERS MAINLY NORTH OF I 80...AS WELL AS THE MAINSTEM MISSISSIPPI RIVER WILL CONTINUE TO RISE INTO NEXT WEEK IN RESPONSE TO RECENT HEAVY RAINFALL. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL EXISTS FOR THE NEXT 24-72 HOURS...WITH BETTER CHANCES FOR MORE WIDESPREAD HEAVY RAINFALL AND POTENTIAL ISSUES WITH FLASH FLOODING AND RIVER FLOODING LATE SUNDAY NIGHT THROUGH MONDAY NIGHT...AS A STRONGER DISTURBANCE INTERACTS WITH DEEP MOISTURE. RIVER SITES THAT ARE CURRENTLY UNDER A WARNING ARE FORECAST TO SEE MINOR TO MODERATE FLOODING...WITH THE EXCEPTION OF THE MISSISSIPPI RIVER AT BURLINGTON...WHERE MAJOR FLOODING IS FORECAST. HOWEVER...IF A HEAVY...WIDESPREAD SOAKING OF 1 TO 3+ INCHES OF RAIN OCCURS OVER THE NEXT FEW DAYS...THEN RENEWED RISES AND HIGHER CREST LEVELS WILL BE A LIKELY POSSIBILITY. IN ADDITION...THE FLOODING SITUATION COULD EXPAND TO INCLUDE TRIBUTARY RIVERS SOUTH OF I 80...INCLUDING THE DES MOINES...FOX...SKUNK AND LA MOINE RIVERS. THOSE WITH INTERESTS ON AREA RIVERS OR WHO WOULD BE IMPACTED BY HIGH WATER LEVELS SHOULD PAY VERY CLOSE ATTENTION TO FORECASTS THIS WEEKEND AND NEXT WEEK. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...KUHL AVIATION...HAASE HYDROLOGY...14
Hazardous weather outlook, Jun 21, 11:34 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1134 AM CDT SAT JUN 21 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221645- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1134 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER. A FEW OF THE STORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND QUARTER SIZE HAIL. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ESPECIALLY SUNDAY THROUGH MONDAY NIGHT...AND AGAIN LATE WEEK. ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY INTO MONDAY...BUT THE MAIN RISK WILL BE HEAVY RAINFALL AND FLASH FLOODING WHERE THE GROUND IS SATURATED FROM RECENT HEAVY RAIN. IN ADDITION...RENEWED RISES AND NEW FLOODING WILL BE POSSIBLE ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND EAST OF THE MISSISSIPPI RIVER. HAASE
In the hours before
Local storm report, Jun 21, 1:47 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
147 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL BUSHNELL 40.55N 90.50W
06/21/2014 M0.25 INCH MCDONOUGH IL LAW ENFORCEMENT
BEGAN AT 143 PM. HAIL IS INTERMITTENT.
&&
DCSpecial weather statement, Jun 21, 1:52 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
152 PM CDT SAT JUN 21 2014
ILZ024>026-034-035-211945-
MCDONOUGH IL-MERCER IL-WARREN IL-HENDERSON IL-HANCOCK IL-
152 PM CDT SAT JUN 21 2014
...STRONG TO SEVERE STORMS POSSIBLE THROUGH EARLY EVENING...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON...MAINLY EAST OF A LINE FROM KEOKUK...TO LA HARPE AND
ALEXIS. STORMS COULD INTENSIFY QUICKLY AND REQUIRE SEVERE
THUNDERSTORM WARNINGS. THE AREA IS UNDER A SEVERE THUNDERSTORM WATCH
UNTIL 9 PM CDT THIS EVENING.
&&
LAT...LON 4019 9150 4111 9044 4028 9044 4028 9090
4019 9092
RP KINNEYSpecial weather statement, Jun 21, 2:25 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT SAT JUN 21 2014
ILZ034-035-212030-
HANCOCK-MCDONOUGH-
225 PM CDT SAT JUN 21 2014
...STRONG THUNDERSTORMS ACROSS WESTERN ILLINOIS...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN SOUTHERN MCDONOUGH COUNTY...MOVING EAST AT
35 MPH.
* THE THUNDERSTORM WILL AFFECTS AREAS FROM...
COLMAR TO COLCHESTER...AND MACOMB TO BUSHNELL AND INDUSTRY.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
MOTORISTS SHOULD EXPECT PERIODS OF HEAVY RAIN...PONDING WATER...AND
MINOR STREET FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.
LAT...LON 4028 9091 4046 9092 4057 9044 4028 9044
4027 9045
TIME...MOT...LOC 1923Z 270DEG 31KT 4036 9059
KINNEYLocal storm report, Jun 21, 2:54 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HEAVY RAIN 5 WSW VERMONT 40.28N 90.53W
06/21/2014 E1.35 INCH MCDONOUGH IL TRAINED SPOTTER
RAIN FELL IN UNDER AN HOUR. DIME SIZED HAIL FELL FOR 6 TO
7 MINUTES.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:11 AM CDT | River Flood Warning | DVN | Mercer, Rock Island | 26 days |
| Jun 21, 1:52 PM CDT | Special Weather Statement | DVN | Hancock, McDonough, Warren | 53 min |
| Jun 21, 2:25 PM CDT | Special Weather Statement | DVN | McDonough | 65 min |
| Jun 21, 4:54 PM CDT | Special Weather Statement | DVN | Bureau | 51 min |
| Jun 21, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.